A 24-year-old female asked:
Anticiotics have cause breakthrough bleeding. should i discontinue taking bc? i don't want to waste them.
2 doctor answers • 3 doctors weighed in
Integrative Medicine 16 years experience
Keep taking the pill: No dear. Keep taking the pill. Different antibiotics interact with the pill differently. Keep taking the pill and use a back up birth control method to prevent pregnancy.
3.3k viewsAnswered >2 years ago
Obstetrics and Gynecology 33 years experience
OCPs and antibiotics: Continue taking your OCPs but also utilize a second means of contraception for at least 7 days.
3.3k viewsReviewed >2 years ago
Last updated Feb 1, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.